Texas, 2014

High Wind in Texas, June 30, 2014

June 30, 2014 · NWS AMA · 2 events in 2 counties and zones

Outflow from severe thunderstorms led to brief high wind conditions for isolated locations in the Texas Panhandle during the late night hours of the 30th. This outflow led to the Borger (Hutchinson County) ASOS to reported sustained 41 mph winds for one hour ending at 11 PM CST.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Outflow from severe thunderstorms led to brief high wind conditions for isolated locations in the Texas Panhandle during the late night hours of the 30th. This outflow led to the Borger (Hutchinson County) ASOS to reported sustained 41 mph winds for one hour ending at 11 PM CST. This outflow also caused a 66 mph high wind gust at the TXDOT AWOS site 2 miles east-southeast of Pampa (Gray County) at 10:55 PM CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 5:18 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 30, 5:18 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT MON JUN 30 2014

.AVIATION...
FOR THE 00Z TAFS...THUNDERSTORMS ARE FORMING IN COLORADO/NEW MEXICO
AND HAVE A CHANCE TO IMPACT ALL TAF SITES IN THE PANHANDLES. HAVE
MENTION OF VCTS DURING BEST CHANCES FOR STORMS AT EACH SITE. A COLD
FRONT WILL MOVE THROUGH THE AREA OVERNIGHT SWITCHING WINDS TO OUT OF
THE NORTH. LOW CLOUDS ARE POSSIBLE BEHIND THE FRONT ESPECIALLY AT
KAMA WHICH COULD LEAD TO MVR/IFR CONDITIONS OVERNIGHT. WINDS WILL
THEN REMAIN OUT OF THE NORTH/NORTHEAST THROUGH THE END OF THE
PERIOD.

MOULTON

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT MON JUN 30 2014/

DISCUSSION...
NO REAL CHANGES TO THE FORECAST.  VERY GOOD PROSPECTS FOR RAIN AND
THUNDERSTORMS FOR MOST SECTIONS TONIGHT WEDNESDAY NIGHT AS COLD
FRONT MOVES THROUGH THE FORECAST AREA BY SUNRISE TUESDAY...AND
MOIST UPSLOPE FLOW PREVAILS TUESDAY AND TUESDAY NIGHT.  ISENTROPIC
LIFT PATTERN DEVELOPS ON WEDNESDAY.  MODELS ARE CONSISTENT IN
KEEPING AIRMASS LOADED WITH MOISTURE...SO POPS HAVE BEEN RETAINED
THROUGH THURSDAY...WITH SLIGHT CHANCE POPS KEPT FOR THURSDAY
NIGHT.  FOR FRIDAY AND BEYOND...RISING MID-LEVEL HEIGHTS AND WARMER
TEMPERATURES ALOFT SHOULD KEEP CONDITIONS MOSTLY DRY.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
MONDAY.  RELATIVE HUMIDITY VALUES WILL REMAIN WELL ABOVE ELEVATED
AND CRITICAL THRESHOLDS.  NO EXCESSIVE WINDS ARE EXPECTED.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

19/11
Hazardous weather outlook, Jun 30, 5:34 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 30 2014

OKZ001>003-TXZ001>020-011100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
634 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS COULD BE SEVERE
WITH HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 70 MPH. HEAVY RAIN
MAY ALSO LEAD TO LOCALIZED FLASH FLOODING. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR THE OKLAHOMA PANHANDLE
AND THE NORTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH THURSDAY NIGHT. SOME STORMS COULD BE STRONG TO
SEVERE BUT FLASH FLOODING WILL LIKELY BE THE BIGGEST THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH THURSDAY.

SCHNEIDER

In the hours before

Special weather statement, Jun 30, 9:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1036 PM CDT MON JUN 30 2014

TXZ003-004-006>009-011>014-016-017-010415-
CARSON TX-DEAF SMITH TX-GRAY TX-HANSFORD TX-HARTLEY TX-HUTCHINSON
TX-MOORE TX-OCHILTREE TX-OLDHAM TX-POTTER TX-RANDALL TX-ROBERTS TX-
1036 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR CARSON...WESTERN ROBERTS...
NORTHERN RANDALL...POTTER...SOUTHEASTERN OLDHAM...SOUTHWESTERN
OCHILTREE...SOUTHERN MOORE...HUTCHINSON...EXTREME SOUTHEASTERN
HARTLEY...SOUTHEASTERN HANSFORD...NORTHWESTERN GRAY AND NORTHERN DEAF
SMITH COUNTIES UNTIL 1115 PM CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 10
MILES EAST OF MORSE TO 3 MILES NORTHWEST OF FOUR WAY TO 9 MILES
NORTHEAST OF ADRIAN TO 14 MILES NORTH OF GLENRIO...MOVING SOUTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              PANHANDLE...          AMARILLO...
  VEGA...               BORGER...             SIMMS...
  GLENRIO...            KINGSMILL...          WHITE DEER...
  SKELLYTOWN...         VALLEY DE ORO...      BUSHLAND...
  WILDORADO...          BOYS RANCH...         ADRIAN...
  MASTERSON...          LAKE MEREDITH...      FOUR WAY...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 116 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 2 AND 87.

GUSTY WINDS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3528 10303 3625 10089 3558 10063 3514 10174
      3484 10304
TIME...MOT...LOC 0336Z 322DEG 36KT 3606 10127 3570 10196
          3537 10257 3534 10294

JACKSON
Local storm report, Jun 30, 9:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     2 E GOODWELL            36.60N 101.60W
06/30/2014  M66 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1400556

ABM
Local storm report, Jun 30, 9:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     2 E GOODWELL            36.60N 101.60W
06/30/2014  M60 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1400557

ABM
Local storm report, Jun 30, 9:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1039 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     1 SSW BEAVER            36.80N 100.53W
06/30/2014  M66 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1400558

ABM
Local storm report, Jun 30, 9:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     1 SSW BEAVER            36.80N 100.53W
06/30/2014  M85 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1400559

ABM
Local storm report, Jun 30, 9:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1047 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     3 W DUMAS               35.86N 102.01W
06/30/2014  M66 MPH          MOORE              TX   AWOS

&&

EVENT NUMBER AMA1400560

ABM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Hutchinson

When
June 30, 10:00 PM CST to 11:00 PM CST
Where
Hutchinson forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Sustained 41 mph wind at Borger.

High Wind, Gray

When
June 30, 10:55 PM CST to 10:56 PM CST
Where
Gray forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High wind gust of 66 mph at Pampa.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524825, 524826.